Wildfire, Randall
- When
- June 16, 3:03 PM CST to 4:39 PM CST
- Where
- Randall forecast zone
- Property damage
- $8,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Rocker K Wildfire began in Randall County about two miles north northwest of Lake Tanglewood Texas around 1503 CST. Although the wildfire consumed an estimated one acre, two outbuildings were destroyed and eight homes were threatened and evacuated.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Rocker K Wildfire began in Randall County about two miles north northwest of Lake Tanglewood Texas around 1503 CST. Although the wildfire consumed an estimated one acre, two outbuildings were destroyed and eight homes were threatened and evacuated. There were no reports of injuries. The wildfire was contained around 1639 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:04 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT THU JUN 16 2011
.DISCUSSION...
A DRYLINE WILL BE FOUND IN THE EASTERN CWA THIS AFTERNOON AND
EVENING. AN UPPER LEVEL JET STREAK IS APPROACHING THE PANHANDLES
FROM THE WEST. STRONG DAYTIME HEATING HAS ALLOWED FOR STRONG
INSTABILITY. THE SHOWERS OVER THE FAR NORTHWEST CWA IS AN INDICATION
THAT THE INSTABILITY AND THE JET STREAK ARE ENOUGH TO HELP GET
CONVECTION GOING. THE LACK OF MOISTURE ACROSS THIS AREA IS KEEPING
THESE SHOWERS FROM PRODUCING MUCH RAIN IF ANY ALL.
BELIEVE THAT WHEN THIS JET STREAK REACHES THE DRYLINE...THAT SOME
STORMS MAY FIRE ALONG IT FROM NORTH TO SOUTH. IN FACT WE MAY SEE THE
INITIAL STORMS FIRE AT THE INTERSECTION OF THE DRYLINE AND THE
OUTFLOW BOUNDARY IN SOUTHWEST KANSAS...THEN THE STORMS MAY DEVELOP
SOUTH FROM THERE. THE MAIN THREAT FROM ANY STORMS THIS EVENING WILL
BE LARGE HAIL AND DAMAGING WINDS.
A COLD FRONT IS EXPECTED TO DRIFT SOUTH INTO THE NORTHERN PART OF
THE CWA ON FRIDAY. WOULD NOT BE COMPLETELY SURPRISED TO SEE SOME
SHOWERS AND THUNDERSTORMS JUST TO THE NORTH OF THIS FRONT IN THE
AFTERNOON...ESPECIALLY NEAR THE RATON MESA. FOR NOW...THINK THE
CHANCES ARE TOO SLIM TO MENTION IN THIS FORECAST.
THE UPPER TROUGH WILL REMAIN ANCHORED OVER THE NORTHERN
ROCKIES/CANADIAN ROCKIES THROUGH EARLY NEXT WEEK. A STRONG SHORT
WAVE TROUGH WILL MOVE THROUGH THE SOUTHERN PART OF THE MAIN TROUGH
OVER THE ROCKIES AND IT WILL MOVE EAST TOWARD EASTERN COLORADO BY
MONDAY AFTERNOON. THIS SHORT WAVE TROUGH WILL HELP TO SEND A COLD
FRONT THROUGH THE PANHANDLES MONDAY NIGHT AND EARLY TUESDAY. THIS
FRONT COUPLED WITH LOW LEVEL MOISTURE AND THE UPPER LEVEL
DYNAMICS MAY BE ENOUGH TO SPARK SOME SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN CWA MONDAY NIGHT AND TUESDAY. HAVE GONE AHEAD AND
ADDED SOME SLIGHT CHANCE POPS THERE FOR THIS TIME.
MODELS THEN START TO REALLY DIVERGE AFTER TUESDAY. THERE REALLY
IS NOT MUCH CONSISTENCY FROM MODEL TO MODEL LET ALONE FROM RUN TO
RUN. SO...WILL GO BACK TO A PERSISTENT WARM AND DRY FORECAST.
&&
.FIRE WEATHER...
THE RED FLAG WARNING WILL CONTINUE THROUGH 1000 PM TONIGHT AS
WINDS REMAIN UP IN THE 15 TO 25 MPH RANGE AND RELATIVE HUMIDITIES
ONLY SLOWLY RECOVER. WE WILL KEEP THE FIRE WEATHER WATCH GOING
FOR FRIDAY. HOWEVER...WE MAY NEED TO TRIM BACK THE AREAS THAT WE
THINK MAY BE CRITICAL TO THE SOUTHERN TEXAS PANHANDLE. A COLD
FRONT MOVING INTO THE NORTHERN CWA MAY KEEP WINDS WEAKER THERE.
WINDS MAY BE LIGHTER AGAIN ON SATURDAY TO START OFF WITH...BUT IT
LOOKS LIKE THE WINDS MAY PICK UP BY LATE IN THE AFTERNOON AS THE
NEW LEE-SIDE SURFACE TROUGH STRENGTHENS TO OUR WEST. SUNDAY AND
MONDAY COULD BE WINDY DAYS AGAIN AS THE SURFACE GRADIENT TIGHTENS
AHEAD OF THE UPPER LEVEL SHORT WAVE TROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 69 101 64 99 68 / 10 0 0 5 10
BEAVER OK 68 97 66 101 66 / 30 10 5 10 10
BOISE CITY OK 61 98 58 98 62 / 5 5 5 10 10
BORGER TX 74 105 69 102 73 / 20 0 0 5 10
BOYS RANCH TX 66 102 63 103 66 / 10 0 0 5 10
CANYON TX 67 102 64 100 66 / 10 0 0 5 10
CLARENDON TX 74 106 70 102 71 / 20 0 0 5 10
DALHART TX 62 102 58 101 60 / 5 0 0 5 10
GUYMON OK 69 100 62 101 64 / 20 5 5 10 10
HEREFORD TX 67 101 63 100 65 / 5 0 0 5 10
LIPSCOMB TX 70 103 66 99 70 / 20 0 5 10 10
PAMPA TX 73 104 66 98 70 / 20 0 0 5 10
SHAMROCK TX 74 107 66 101 71 / 20 0 0 5 10
WELLINGTON TX 75 108 70 104 72 / 20 0 0 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
17/15HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 403 PM CDT THU JUN 16 2011 OKZ001>003-TXZ001>020-170915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 403 PM CDT THU JUN 16 2011 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE EASTERN OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTH AND EAST TEXAS PANHANDLE...MAINLY NORTHEAST OF A DALHART TO CLAUDE LINE. DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE THE MAIN HAZARDS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL THE PANHANDLES THROUGH THIS EVENING DUE TO BREEZY TO WINDY CONDITIONS... LOW HUMIDITY VALUES...AND DRY FUELS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 10 PM CDT. DUE TO THE BREEZY TO WINDY CONDITIONS...CAUTION IS ADVISED ON AREA LAKES AND WATERWAYS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF THE AREA FRIDAY...SUNDAY...AND MONDAY AS DRY SOUTHWESTERLY WINDS CONTINUE. A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY FOR ALL OF THE PANHANDLES. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY ACROSS THE EAST PANHANDLES. IF STORMS DEVELOP...THEY MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTH AND EAST PANHANDLES LATE THIS AFTERNOON AND EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH 10 PM THIS EVENING...AND FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY...SUNDAY...AND MONDAY. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT THU JUN 16 2011 OKZ001-162045- CIMARRON OK- 245 PM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR CIMARRON COUNTY. AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING SHOWERS WITH VERY LITTLE TO NO RAIN AND GUSTY WINDS 7 MILES WEST OF BOISE CITY...MOVING NORTHEAST AT 25 MPH. BRIEF...STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE SHOWERS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325855.